Alert archive / New York / Wind Advisories in 2025
Wind Advisory 13, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Mar 19, 2025, 2:47 AM EDT for Clinton County, Franklin County, St. Lawrence County, New York; Franklin County, Grand Isle County, Vermont. It took effect at Mar 19, 2025, 10:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 2:47 AM EDT (06:47 UTC)
- In effect from
- Mar 19, 2025, 10:00 PM EDT
- Expired
- Mar 20, 2025, 1:21 PM EDT
- In force
- 15 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 59 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001 WWUS71 KBTV 190647 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 247 AM EDT Wed Mar 19 2025 NYZ027-029>031-VTZ001-002-192115- /O.NEW.KBTV.WI.Y.0013.250320T0200Z-250320T1800Z/ Northern Franklin-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Grand Isle-Western Franklin- Including the cities of Ellenburg, Tupper Lake, Dannemora, Alburgh, Star Lake, Malone, South Colton, Saranac Lake, Swanton, Fort Covington, St. Albans, and South Hero 247 AM EDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In New York, Franklin, Southeastern St. Lawrence, and Western Clinton Counties. In Vermont, Grand Isle and Western Franklin Counties. * WHEN...From 10 PM this evening to 2 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest wind gusts will be localized over the northern slopes of the Adirondacks and over the northern Champlain Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Duell
3 follow-up statements
473 WWUS71 KBTV 191904 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 304 PM EDT Wed Mar 19 2025 NYZ027-029>031-VTZ001-002-200915- /O.CON.KBTV.WI.Y.0013.250320T0200Z-250320T1800Z/ Northern Franklin-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Grand Isle-Western Franklin- Including the cities of South Colton, Star Lake, Alburgh, Ellenburg, Swanton, Malone, St. Albans, South Hero, Saranac Lake, Fort Covington, Tupper Lake, and Dannemora 304 PM EDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In New York, Franklin, southeastern St. Lawrence, and western Clinton Counties. In Vermont, Grand Isle and western Franklin Counties. * WHEN...From 10 PM this evening to 2 PM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be localized along the northern slopes of the Adirondacks and in the northern Champlain Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Hastings
525 WWUS71 KBTV 200702 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 302 AM EDT Thu Mar 20 2025 NYZ028-201800- /O.EXA.KBTV.WI.Y.0013.000000T0000Z-250320T1800Z/ Eastern Clinton- Including the cities of Champlain and Plattsburgh 302 AM EDT Thu Mar 20 2025 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Eastern Clinton County. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be localized along the northern slopes of the Adirondacks and near Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ027-029>031-VTZ001-002-201800- /O.CON.KBTV.WI.Y.0013.000000T0000Z-250320T1800Z/ Northern Franklin-Southeastern St. Lawrence-Southern Franklin- Western Clinton-Grand Isle-Western Franklin- Including the cities of Dannemora, South Hero, Malone, Saranac Lake, St. Albans, Ellenburg, Alburgh, Swanton, Star Lake, Tupper Lake, South Colton, and Fort Covington 302 AM EDT Thu Mar 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In New York, Franklin, Southeastern St. Lawrence, and western Clinton Counties. In Vermont, Grand Isle and western Franklin Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts will be localized along the northern slopes of the Adirondacks and near Lake Champlain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Haynes
418 WWUS71 KBTV 201721 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 121 PM EDT Thu Mar 20 2025 NYZ027>031-VTZ001-002-201830- /O.CAN.KBTV.WI.Y.0013.000000T0000Z-250320T1800Z/ Northern Franklin-Eastern Clinton-Southeastern St. Lawrence- Southern Franklin-Western Clinton-Grand Isle-Western Franklin- Including the cities of Plattsburgh, Swanton, Alburgh, South Hero, South Colton, Champlain, Tupper Lake, Saranac Lake, Dannemora, Ellenburg, Star Lake, Malone, St. Albans, and Fort Covington 121 PM EDT Thu Mar 20 2025 ...WIND ADVISORY IS CANCELLED... The threat for wind gusts over 45 mph has ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 19, 1:32 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 19, 1:32 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Burlington VT 132 AM EDT Wed Mar 19 2025 .SYNOPSIS... Temperatures will warm well above normal through Thursday with increasing southerly winds. The next chance for precipitation will come late Thursday into Thursday night as a coastal low develops over the Mid Atlantic and tracks up the New England Coast. The low will initially spread rain over the area, but the precipitation will likely transition to snow Friday morning as a sharp cold front moves through. && .NEAR TERM /THROUGH THURSDAY/... As of 1223 AM EDT Wednesday...Forecast is on track for a quiet night under high pressure. Skies are mainly clear for now, although some thin high clouds are approaching just to our west as per latest satellite imagery. Previous Discussion...The center of high pressure is almost directly over the region, leading to clear skies and light winds. A subtle low- level inversion is in place, with temperatures in the Champlain Valley being slightly colder than the mid-slopes and the Adirondacks. This is pretty impressive because of the higher sun angle this time of year and because the higher elevations also still have snowpack. Model soundings show the inversion starting somewhere between 1,500 to 2,000 feet. These conditions will continue into the first part of the night, and temperatures will drop quickly. They should fall below freezing in most areas. Increasing southerly flow aloft should cause temperatures to increase across parts of the St. Lawrence Valley, northern Adirondacks and Champlain Valley later in the night as mixing increases. Some of the sheltered hollows east of the Greens could fall into the low 20s as they may remain decoupled. Winds continue to increase during the day tomorrow and into tomorrow night as a low-level jet moves overhead. Winds between 2,500-4,000 feet should increase to around 50-60 KTs. While mixing thankfully will not be completely efficient, gusts between 40-50 mph are possible in the favored areas of northern New York and the Champlain Valley. A Wind Advisory will likley need to be issued for these areas. The wind, combined with low relative humidities, will cause fire weather concerns to begin to increase on Wednesday, though they should still be limited. Temperatures will also be quite warm Wednesday, with highs in the 60s to around 70. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... As of 327 PM EDT Tuesday...A period of very changeable wx conditions expected from mid spring like conditions on Thursday to winter like on Friday with some wet snow accumulation possible. Latest trends in the past 12 to 24 hours have been for a more progressive system with a slight eastward shift in low track. This results in 10 to 15% less qpf/snowfall acrs our cwa on Thurs night into Friday. For Thursday, deep and strong southerly flow prevails with a very warm airmass overhead. Progged 925mb temps warm btwn 7-10C ahead of approaching mid/upper lvl trof and associated sharp ribbon of 850 to 500mb moisture, which should warm temps into the upper 50s to upper 60s acrs our cwa, with values only in the upper 40s near Lake Champlain. Next item is the potential for strong/gusty southerly winds on Thurs morning. The core of strongest 925mb to 850mb winds of 45 to 65 knots moves acrs our cwa around 12z Thurs. GFS/NAM sounding data supports top of the mixed layer winds of 45 to 55 knots, with strong subsidence inversion in the 3-4kft level, helping to enhance low level channeling acrs the northern CPV and northern slopes of the Adirondacks. Crnt thinking is localized gusts 45 to 55 mph is likely acrs this region and a wind advisory wl be needed. Did note maximum wind gusts off the NAM3KM was 50 to 55 mph, with the 3KM ARW showing values in the 55 to 60 mph range acrs the northern Dacks and northern CPV on Thurs morning. Feel strengthen of llvl inversion is overdone in the valleys given the lack of snow cover and 2M temps wl be 3 to 5 degrees warmer, helping to increase mixing potential with better momentum transfer to the sfc. On Thursday night/Friday a sharp cold frnt will move acrs our region with temps rapidly dropping below freezing acrs northern NY and near 32F over VT with much cooler temps acrs the trrn. This boundary wl be accompanied by a sharp but relatively narrow axis of enhanced mid lvl moisture and a band of strong fgen forcing associated with 925mb to 700mb caa. The forcing/moisture and solid convergence wl produce a band of light to moderate rain from west to east acrs our cwa on Thurs evening, before changing to snow by midnight northern Dacks, 2AM northern/central Green Mtns of VT, and entire cwa by sunrise on Friday. Given the sharpening thermal boundary and associated developing secondary sfc low pres, a burst of moderate snow is likely btwn 2AM and 10AM Friday acrs most of our region. A quick slushy dusting to an inch or two is possible below 1000 feet, with 2 to 5 inches in the higher trrn above 1000 feet from the eastern Dacks into the central/northern Greens, including the NEK of VT. The timing of the heaviest snowfall with localized embedded burst of moderate snow looks to occur right around the Friday AM commute. If rates are strong enough, accumulations on road surfaces are possible, which could produce a hazardous AM commute acrs portions of the area. Progressive mid/upper lvl pattern and quickly moving sfc low pres off the coast, should keep snowfall amounts from producing widespread power outages, given the low snow ratios. Temps gradually warm back into the mid/upper 30s by mid aftn on Friday. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 327 PM EDT Tuesday...Weak short wave ridge builds back into our cwa on Friday night into Saturday with dry conditions and temps returning to above normal values by Saturday aftn. Progged 925mb temps in the -1C to +2C range support highs back into the mid 40s to lower 50s on Sat with partly to mostly sunny skies. Next northern stream trof and associated pocket of vorticity wl quickly swing thru our cwa on Sat night into Sunday with a period of rain/snow showers. Rapidly falling temps wl support a period of accumulating snowfall, especially in the higher trrn above 1000 feet on Saturday night into Sunday. Cooler and drier air arrives by late Sunday into early next week, before next stronger/larger scale synoptic system arrives late Monday into Tuesday. Crnt thermal profiles suggest enough evaporational cooling to support initial burst of snow with moderately strong waa lift/moisture. For now have pops increasing to likely with a mix of rain/snow in the valleys and mostly snow in the trrn with temps trending back below normal for early to middle of next week. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Through 06Z Thursday...Conditions will remain VFR for the next 24 hours, with main aviation impact being increasing southerly winds and eventually the development of LLWS. Winds will be light and variable through 12Z, then increase from the south for the remainder of the TAF. Expect gusts 15 to 25 knots after 12, increasing to 25 to 35 knots after 00Z. LLWS will increase, especially this evening into tonight, as a 50+ knot southerly low-level jet moves overhead. Areas of turbulence are also expected, especially around terrain. Outlook... Thursday: VFR. Strong winds with gusts to 40 kt. Slight chance RA. Thursday Night: MVFR/IFR conditions possible. Definite RA, Definite SN. Friday: Mainly VFR, with local MVFR possible. Chance SN, Chance SHSN, Slight chance SHRA. Friday Night: VFR. NO SIG WX. Saturday: VFR. Slight chance SHRA. Saturday Night: Mainly VFR, with local IFR possible. Slight chance SHRA, Slight chance SHSN. Sunday: VFR. NO SIG WX. && .CLIMATE... Below are records that may be broken this week. Record High Minimum Temperatures: March 20: KBTV: 48/1903 KPBG: 40/2022 && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Myskowski NEAR TERM...Duell/Myskowski SHORT TERM...Taber LONG TERM...Taber AVIATION...Duell CLIMATE...Neiles
Hazardous weather outlook, Mar 18, 3:36 PM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 336 PM EDT Tue Mar 18 2025 NYZ026>031-034-035-087-VTZ001>011-016>021-191945- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 336 PM EDT Tue Mar 18 2025 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A period of gusty south to southwest winds are expected on Wednesday night into Thursday, with localized gusts 45 to 50 mph possible over the northern Adirondacks and northern Champlain Valley. If current forecasts continue a wind advisory will likely be needed. Rain will change to snow Thursday night into early Friday morning with a dusting to 2 inches possible in the valleys and 2 to 5 inches possible in the mountains above a 1000 feet. A hazardous Friday morning commute is likely across portions of the area. The probability of any flooding is low at this time, given the transition to snow and less rainfall expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2025Wind Advisories in Vermont, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.